Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having heart problem, need blood transfusion. Water retention in leg tissue. How to reduce excess water?

Good day Dr Samuel My brother are 43 years old and have a heart problem, he only have about 12-20% of his heart use left. He is in need to get a blood transfusion but the retention of the water in his legs tissue is too much. It is so bad that his skin is starting to tear. How can we get rid of the excess water? It is rather urgent; he got this heart problem now for about 3 years and it only getting worst. Regards Stella
Asked On : Fri, 22 Jun 2012
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Hi Stella,

Your brother's current health condition is not so good.

He needs to be definitely on cardiac Inotropic agents like digoxin. Diuretics help in such scenario when there is retention of water in the legs.

Please discuss with his treating doctor regarding the same. Frequent changes in the dosage needs to be done depending on the improvement of the patient's condition.

This is a very brief answer. He needs further evaluation and constant monitoring too.

I wish him speedy recovery.

Answered: Fri, 22 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor